Alert archive / California / Wind Advisories in 2006
Wind Advisory 24, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Nov 9, 2006, 3:17 PM PST for Siskiyou County, California. It took effect at Nov 10, 2006, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 9, 2006, 3:17 PM PST (23:17 UTC)
- In effect from
- Nov 10, 2006, 4:00 AM PST
- Expired
- Nov 9, 2006, 11:14 PM PST
- In force
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 092317 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 317 PM PST THU NOV 9 2006 ...ANOTHER STORM WILL BRING HIGH WINDS TO THE COAST FRIDAY... ORZ021-022-100730- /O.UPG.KMFR.HW.A.0013.061110T1400Z-061111T0200Z/ /O.NEW.KMFR.HW.W.0021.061110T1400Z-061111T0200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 317 PM PST THU NOV 9 2006 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM PST FRIDAY FOR THE SOUTH CENTRAL AND SOUTHERN OREGON COAST... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST FRIDAY FOR THE SOUTH CENTRAL AND SOUTHERN OREGON COAST. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED ALONG THE COAST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-100730- /O.NEW.KMFR.WI.Y.0024.061110T1200Z-061111T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 317 PM PST THU NOV 9 2006 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST FRIDAY FOR THE SHASTA VALLEY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST FRIDAY FOR THE SHASTA VALLEY. SOUTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH HIGHER GUSTS. WINDS WILL REMAIN GUSTY THROUGH THE DAY BEFORE DECREASING TO 15 TO 25 MPH FRIDAY NIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SVEN
1 follow-up statement
000 WWUS76 KMFR 100714 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1114 PM PST THU NOV 9 2006 CAZ081-100815- /O.CAN.KMFR.WI.Y.0024.061110T1200Z-061111T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1114 PM PST THU NOV 9 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. $$ ORZ021-022-101815- /O.EXT.KMFR.HW.W.0021.061110T1800Z-061111T0200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1114 PM PST THU NOV 9 2006 ...HIGH WIND WARNING NOW IN EFFECT FROM 10 AM TO 6 PM PST FRIDAY... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 10 AM TO 6 PM PST FRIDAY. SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED ALONG THE COAST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ RH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 9, 3:00 PM PST, 17 minutes earlier.
Area forecast discussion, Nov 9, 3:00 PM PST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
300 PM PST THU NOV 9 2006
.DISCUSSION...THE FIRST OF A SERIES OF VERY STRONG WINTER STORMS
WILL ENTER THE REGION FRIDAY...BRINGING WET AND WINDY CONDITIONS FOR
THE FIRST SYSTEM ON FRIDAY. VERY HEAVY PRECIPITATION AMOUNTS ARE
LIKELY WITH THIS FIRST SYSTEM WITH VERY STRONG DYNAMICS WITH A
KISSING JET PATTERN. 850 WINDS ARE INDICATING A BARRIER JET
FORMATION ALONG THE COAST AND HAVE ISSUED A HIGH WIND WARNING ON THE
COAST FOR FRIDAY. PRESSURE GRADIENT AND 700MB WINDS ARE ALSO
INDICATING A WIND ADVISORY FOR THE SHASTA VALLEY FOR FRIDAY AS WELL.
COLD AIR COMES IN ON THE TAIL END OF THIS SYSTEM AND HAVE ISSUED A
SNOW ADVISORY FOR THE MOUNT SHASTA AREA WITH TAPERING BUT CONTINUED
PRECIPITATION.
ANOTHER...EVEN STRONGER SYSTEM COMES IN ON THE HEAD OF AN 180KT JET
WHICH THEN STALLS OVER THE REGION. THE GFS IS SHOWING S 850 MB WINDS
IN EXCESS OF 70KT WITH THIS AND ANOTHER STRONG WIND EVENT IS LIKELY
ALONG THE COAST AND THE SHASTA VALLEY SUNDAY. THIS SYSTEM IS LOOKING
TO STALL OVER THE REGION AND PRODUCE VERY HEAVY RAINFALL AMOUNTS
LOCALLY FROM THE CASCADES TO THE COAST BY MONDAY.
.LONG TERM DISCUSSION...CONTINUED ZONAL FLOW WITH EMBEDDED
DISTURBANCES IS ON THE MENU FOR THE REMAINDER OF THE FORECAST.
MODELS BEGIN TO DIFFER MOVING INTO THURSDAY. GOING TO KEEP POPS IN
THE FCAST FOR THE ENTIRE PERIOD DUE TO THE TIMING AND ENERGY
UNCERTAINTY OF THE MODELS THIS FAR OUT.
&&
.AVIATION...WIDESPREAD MVFR/IFR CONDITIONS IN THE VICINITY OF
MOUNTAINS THROUGH MID-MORNING WITH SOME MVFR CIGS IN STRATUS OVER
THE VALLEYS. EXPECT MOST AREAS TO BE VFR BY LATE MORNING EXCEPT NEAR
LINGERING SHOWERS WHERE MVFR/IFR CONDITIONS WILL PREVAIL.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WINDS WARNING FRIDAY SOUTH CENTRAL AND SOUTHERN OREGON
COAST.
GALE WARNING...BEGINNING THURSDAY NIGHT FLORENCE OR TO CAPE
BLANCO OR 20-60NM.
HAZARDOUS SEAS WARNING...FLORENCE OR TO OR/CA BORDER
0-20NM.
CA...WIND ADVISORY...SHASTA VALLEY FRIDAY.
SNOW ADVISORY...SOUTH CENTRAL SISKIYOU COUNTY FRIDAY NIGHT.
SMALL CRAFT ADVISORY FOR WINDS...OR/CA BORDER TO POINT ST
GEORGE CA 20-60 NM.
SMALL CRAFT ADVISORY FOR SEAS...OR/CA BORDER TO POINT ST
GEORGE CA 0-60 NM.
&&
SVENHazardous weather outlook, Nov 9, 6:00 AM PST, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 600 AM PST THU NOV 9 2006 ORZ021-022-101400- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 600 AM PST THU NOV 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HIGH WIND WATCH IS IN EFFECT FRIDAY MORNING THROUGH FRIDAY AFTERNOON. SEE HIGH WIND WATCH PRODUCT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GLASER
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 3:19 PM PST | Snow Advisory | MFR | Siskiyou | 41 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.